Open Access Open Access  Restricted Access Subscription Access

On M-ideals and o-O type spaces

Karl-Mikael Perfekt

Abstract


We consider pairs of Banach spaces $(M_0, M)$ such that $M_0$ is defined in terms of a little-$o$ condition, and $M$ is defined by the corresponding big-$O$ condition. The construction is general and pairs include function spaces of vanishing and bounded mean oscillation, vanishing weighted and weighted spaces of functions or their derivatives, Möbius invariant spaces of analytic functions, Lipschitz-Hölder spaces, etc. It has previously been shown that the bidual $M_0^{**}$ of $M_0$ is isometrically isomorphic with $M$. The main result of this paper is that $M_0$ is an M-ideal in $M$. This has several useful consequences: $M_0$ has Pełczýnskis properties (u) and (V), $M_0$ is proximinal in $M$, and $M_0^*$ is a strongly unique predual of $M$, while $M_0$ itself never is a strongly unique predual.


Full Text:

PDF

References


Alfsen, E. M. and Effros, E. G., Structure in real Banach spaces. I, II, Ann. of Math. (2) 96 (1972), 98–128; ibid. 129–173. https://doi.org/10.2307/1970895

Ando, T., Closed range theorems for convex sets and linear liftings, Pacific J. Math. 44 (1973), 393–410.

Contreras, M. D., Díaz-Madrigal, S., and Vukotić, D., Compact and weakly compact composition operators from the Bloch space into Möbius invariant spaces, J. Math. Anal. Appl. 415 (2014), no. 2, 713–735. https://doi.org/10.1016/j.jmaa.2014.02.005

Dobrakov, I., On representation of linear operators on $C_0,(T,,{rm{bf X}})$, Czechoslovak Math. J. 21 (96) (1971), 13–30.

Godefroy, G. and Li, D., Banach spaces which are $M$-ideals in their bidual have property $(rm u)$, Ann. Inst. Fourier (Grenoble) 39 (1989), no. 2, 361–371.

Godefroy, G. and Li, D., Some natural families of $M$-ideals, Math. Scand. 66 (1990), no. 2, 249–263. https://doi.org/10.7146/math.scand.a-12309

Godefroy, G. and Saab, P., Weakly unconditionally convergent series in $M$-ideals, Math. Scand. 64 (1989), no. 2, 307–318. https://doi.org/10.7146/math.scand.a-12260

Harmand, P. and Lima, Å., Banach spaces which are $M$-ideals in their biduals, Trans. Amer. Math. Soc. 283 (1984), no. 1, 253–264. https://doi.org/10.2307/2000001

Harmand, P., Werner, D., and Werner, W., $M$-ideals in Banach spaces and Banach algebras, Lecture Notes in Mathematics, vol. 1547, Springer-Verlag, Berlin, 1993. https://doi.org/10.1007/BFb0084355

Kamińska, A. and Lee, H. J., $M$-ideal properties in Marcinkiewicz spaces, Comment. Math. (Prace Mat.) (2004), Tomus specialis in Honorem Juliani Musielak, 123–144.

Laitila, J., Miihkinen, S., and Nieminen, P. J., Essential norms and weak compactness of integration operators, Arch. Math. (Basel) 97 (2011), no. 1, 39–48. https://doi.org/10.1007/s00013-011-0272-z

Laitila, J., Nieminen, P. J., Saksman, E., and Tylli, H.-O., Compact and weakly compact composition operators on BMOA, Complex Anal. Oper. Theory 7 (2013), no. 1, 163–181. https://doi.org/10.1007/s11785-011-0130-9

Lefèvre, P., Li, D., Queffélec, H., and Rodríguez-Piazza, L., Composition operators on Hardy-Orlicz spaces, Mem. Amer. Math. Soc. 207 (2010), no. 974. https://doi.org/10.1090/S0065-9266-10-00580-6

Lindenstrauss, J. and Rosenthal, H. P., The $mathcal L_p$ spaces, Israel J. Math. 7 (1969), 325–349. https://doi.org/10.1007/BF02788865

Luecking, D. H., The compact Hankel operators form an $M$-ideal in the space of Hankel operators, Proc. Amer. Math. Soc. 79 (1980), no. 2, 222–224. https://doi.org/10.2307/2043239

Lusky, W., On the isomorphism classes of weighted spaces of harmonic and holomorphic functions, Studia Math. 175 (2006), no. 1, 19–45. https://doi.org/10.4064/sm175-1-2

Perfekt, K.-M., Duality and distance formulas in spaces defined by means of oscillation, Ark. Mat. 51 (2013), no. 2, 345–361. https://doi.org/10.1007/s11512-012-0175-7

Perfekt, K.-M., Weak compactness of operators acting on o-O type spaces, Bull. Lond. Math. Soc. 47 (2015), no. 4, 677–685. https://doi.org/10.1112/blms/bdv031

Werner, D., New classes of Banach spaces which are $M$-ideals in their biduals, Math. Proc. Cambridge Philos. Soc. 111 (1992), no. 2, 337–354. https://doi.org/10.1017/S0305004100075447

Zinger, I., Linear functionals on the space of continuous mappings of a compact Hausdorff space into a Banach space, Rev. Math. Pures Appl. 2 (1957), 301–315.




DOI: http://dx.doi.org/10.7146/math.scand.a-96626

Refbacks

  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.
OK


ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library